Hail, Petroleum
- When
- June 5, 5:05 PM MST to 5:30 PM MST
- Where
- Petroleum County, 30 mi NNE of Winnett
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 47.400, -108.100
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before the first event at Jun 5, 1:22 PM MST, 3 hours 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 222 PM MDT SUN JUN 5 2005. .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THRU TUESDAY...MONTANA NOW IN BETWEEN TWO UPPER LOWS...ONE NOPW HEADING INTO SOUTHERN MINNESOTA AND THE OTHER MOVING ASHORE IN THE PACIFIC NORTHWEST. THUS A FARILY WEAK INDUCED RIDGE OVER THE AREA. AT THE SURFACE THINGS RATHER NONDESCRIPT OVER THE CWA PRESENTLY...HOWEVER A COLD FRONT WHICH WILL HAVE GREAT SIGNIFICANCE FOR US TOMORROW LOOMS FARTHER WEST ENTERING WESTERN IDAHO. SOME STORMS FIRING UP TO OUR WEST ACROSS BLAINE AND FERGUS COUNTIES IN THE MOIST AND UNSTABLE DIFLUENT FLOW THERE. THESE STORMS WILL MOVE VERY SLOWLY AS STEERING FLOW VERY WEAK. BEST CHANCES FOR SEVERE SOULD BE FARTHER WEST...HOWEVER THESE STORMS WILL NEED TO BE WATCHED MAINLY FOR LARGE HAIL AND FLASH FLOOD POTENTIAL DUE TO THEIR SLOW MOVEMENT. AS PATTERN EVOLVES AND LOW MOVES EAST TONIGHT AND TOMORROW FRONT WILL MAKE ITS WAY INTO THE WESTERN PORTION OF THE CWA BY MIDDAY...THEN TO THE EASTERN EDGE BY AROUND MIDNIGHT TOMORROW NIGHT. PRETTY MUCH THE SAME INGREDIENTS MAKING FOR SEVERE POTENTIAL TODAY FARTHER WEST WILL BE OVER EASTERN MONTANA TOMORROW. AIRMASS SHOULD BE VERY UNSTABLE TOMORROW... ESPECIALLY IN THE EASTERN ZONES. AS SURFACE LOW DEEPENS TOMORROW ACROSS NORTHEAST WYOMING LOW LEVEL EAST TO SOUTHEAST FLOW WILL BECOME ENHANCED AND ONLY SERVE TO BRING IN SLIGHTLY MORE MOIST AIR. DEWPOINTS ALREADY AROUND 50 ACROSS THE AREA...AND LOOKING EAST AND SOUTHEAST I DO SEE LOWER TO MIDDLE 50S DEWPOINTS...SO MOISTURE SHOULD BE COPIOUS TOMORROW. MODEL SOUNDINGS INDICATING PRECIPITABLE WATER VALUES OF 1 TO 1.5 INCHES TOMORROW DEPENDING ON LOCATION. THUS WILL NOT ONLY HAVE SEVERE WORRIES BUT ALSO FLASH FLOOD POTENTIAL AS STORMS AHEAD OF THE FRONT LIKELY TO BE SLOW MOVERS FROM SOUTH TO NORTH MAINLY. MODELS INDICATING A NICE 850MB THETA-E RIDGE AXIS TOMORROW AFTERNOON EXTENDING THRU THE SOUTHEAST ZONES NORTHWEST THRU OPHEIM. ACCOMPANYING THIS THETA-E RIDGE ARE SBCAPES OF 1600-2400. WITH SPC STILL HAVING US IN THREAT FOR SEVERE...WILL GO AHEAD AND WORD ZONES ACCORDINGLY. THIS THREAT LIKELY TO EXIST ACROSS AT LEAST PART OF THE CWA WELL INTO TOMORROW NIGHT. TUESDAY THE UPPER LOW STILL IS WELL TO OUR WEST WITH CENTER HEADING INTO IDAHO. THUS PLENTY OF SHORTWAVE ENERGY TO ROTATE THRU. SHOULD BE RATHER CLOUDY TUESDAY WITH WRAPAROUND AROUND THE LOW MOVING EAST OF THE AREA. THUS EXPECTING MAINLY SHOWERS WITH SOME EMBEDDED STORMS. SHOULD THERE BE LESS CLOUDS THAN EXPECTED WHICH ALLOWS FOR DESTABILAZATION...WE WILL SEE MORE STORMS. AIRMASS WILL NOT DRY OUT MUCH BEHIND THIS FRONT...SO STILL WILL BE PLENTY OF MOISTURE AVAILABLE FOR SOME GOOD RAINFALL POTENTIAL. TEMPERATURES COOLER TUESDAY WITH MORE CLOUD COVER AND SLIGHLTY COOLER AIRMASS. && .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY... MODELS SLOWING UP WITH EASTWARD MOVEMENT OF THE CLOSED UPPER LOW OUT OF THE AREA AS OFTEN HAPPENS. GFS HAS BEEN LESS CONSISTENT THAN OTHER MODELS...AND WITH A MORE NORTHERLY LOCATION. WILL GO WITH REST OF THE MODELS WHICH LOOK QUITE WET FOR NE MT. HAVE RAISED POPS TO LIKELY FOR WED AND WED NIGHT. EXPECT THIS TO TRANSITION FROM CONVECTIVE TO MORE OF A STEADY RAIN. HAVE LOWERED HIGHS A LITTLE TOO WED AND THU. THE REST OF THE FORECAST PERIOD STILL LOOKS UNSETTLED...BUT CONFIDENCE REMAINS LOW. THE UPPER TROUGH THAT PREVIOUS MODELS SHOWED QUITE PROMINENT OVER THE WESTERN STATES FOR LATE IN THE WEEK...NOW IS LESS SO...THE MODELS WITH MORE OF A SPLIT WESTERLY FLOW OVER OUR AREA. THIS MAY GIVE A BIT OF DRYING UNTIL A NEW CLOSED UPPER LOW FROM THE WEST MOVES IN OVER THE WEEKEND. IT STILL MAY BE HARD TO GET A POPLESS DAY IN BETWEEN THESE 2 SYSTEMS THOUGH...BUT LESS ACTIVITY ANYWAY FOR THURSDAY AND FRIDAY. NO CHANGES MADE AFTER 18Z THUR DUE TO LOW MODEL CONFIDENCE. TEMPS COOL FOR WED...THEN TREND SLOWLY UPWARD TO NEAR NORMAL LATER IN THE PERIOD. SIMONSEN && .AVIATION...STILL A MOIST AND UNSTABLE AIRMASS THAT WILL GENERATE ISOLATED THUNDERSTORMS UNTIL SUNSET. HAIL A POSSIBILITY WITH THE STRONGEST STORMS. SCATTERED TO BROKEN CEILINGS RISING TO AROUND 5K AGL...THEN GOING TO FEW OR SCATTERED AROUND SUNSET. SURFACE LOW PRESSURE APPROACHING FROM THE WEST WILL CAUSE SURFACE WINDS TO INCREASE FROM LIGHT TO 10-15KT OVERNIGHT. STRATUS AND FOG WITH CEILINGS BELOW 1K FT OVER MUCH OF THE AREA THIS MORNING WAS UNEXPECTED AND POORLY HANDLED BY MODELS...WILL NEED TO TO TAKE A CLOSER LOOK AT THIS POSSIBILITY AGAIN TONIGHT...BUT INCREASE IN HIGH CLOUDS AND SURFACE WINDS MAKING THIS LESS A THREAT. THIS LOW PRESSURE SYSTEM MOVING THROUGH MONDAY AFTERNOON IS EXPECTED TO GENERATE AT LEAST ISOLATED...BUT PROBABLY A FEW SEVERE THUNDERSTORMS WITH LARGE HAIL AND 60 MPH WINDS BOTH. SIMONSEN && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/GLASGOW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 614 AM MDT SUN JUN 5 2005 MTZ016>027-059>062-061200- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 614 AM MDT SUN JUN 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STRONG COLD FRONT WILL MOVE ACROSS NORTHEAST MONTANA MONDAY AND MONDAY NIGHT. THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THIS FRONT. SOME OF THESE STORMS WILL BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GLASGOW MT 213 PM MDT SUN JUN 5 2005 MTZ016>027-059>062-061000- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK... HINSDALE...FRAZER...SCOBEY...PLENTYWOOD...MEDICINE LAKE... WOLF POINT...POPLAR...WINNETT...JORDAN...CIRCLE...SIDNEY... FAIRVIEW...GLENDIVE...RICHEY...TERRY...WIBAUX...WHITEWATER... ZORTMAN...OPHEIM...CULBERTSON 213 PM MDT SUN JUN 5 2005 ...SEVERE THUNDERSTORMS POSSIBLE ON MONDAY... A STRONG COLD FRONT WILL MOVE EAST ACROSS NORTHEAST MONTANA MONDAY AFTERNOON AND NIGHT. A WARM AND VERY MOIST AIRMASS AHEAD OF THIS FRONT WILL BECOME UNSTABLE AND ALLOW THUNDERSTORMS TO DEVELOP ACROSS THE AREA MONDAY AFTERNOON...AND CONTINUE WELL INTO MONDAY NIGHT. SOME OF THESE STORMS WILL BECOME SEVERE...PRODUCING WIND GUSTS IN EXCESS OF 60 MPH AND LARGE HAIL. LOCALLY HEAVY RAIN IS ALSO POSSIBLE. THE BEST CHANCE OF SEVERE WEATHER WILL BE MONDAY AFTERNOON AND EARLY EVENING IN AREAS EAST OF GLASGOW AND JORDAN. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR LATER UPDATES.
The Glasgow radar (KGGW), 142 km away, was scanning. The volume nearest the first event began at 00:03 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2005Every state in 2005This day in weather historyWarnings in Montana, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5460273.